# SDR 96ZZZX3228

- Difficulty date: May 30, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Columbia Air Services Inc, repair station SO5R204N
- Aircraft: N775CA
- Make and model: Piper PA-42-720
- Aircraft serial: 425501004
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Shuttle Valve
- Part number: 491949
- Condition: Cracked
- Location: Nlg Actuator
- Part time: 4,000 hours
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

NOSE GEAR SHUTTLE VALVE FITTING CRACKED (FRACTURED) CAUSING A HYDRAULIC LEAK.  THE FITTING IN QUESTION SCREWS INTO THE NOSE GEAR ACTUATOR, PN 40874-5, PIPER SB 859 DATED, HAD BEEN COMPLETED.  SB 859 CALLS FOR THE INSTALLATION OF A SUPPORT BRACKET.  SHUTTLE VALVE, PIPER PN 491-949, WAS REPLACED WITH NEW PART.  SUBMITTER STATED THE DEFECTIVE PART MAY HAVE BEEN DAMAGED BEFORE THE SB WAS C/W AND WAS UNDECTABLE.
